MAUDE Adverse Event Report: LAKE REGION MEDICAL ZIPWIRE HYDROPHILIC GUIDEWIRE; UROLOGICAL CATHETER AND ACCESSORIES

LAKE REGION MEDICAL ZIPWIRE HYDROPHILIC GUIDEWIRE; UROLOGICAL CATHETER AND ACCESSORIES
Model Number M006630209B1
Medical Device Problem Code Device Damaged by Another Device (2915)
Health Effect - Clinical Code Device Embedded In Tissue or Plaque (3165)
Date of Event 09/30/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The device was not received for evaluation at the time of this report; therefore, no physical analysis of the device can be performed.A review of the device history records of the specimen device does not present any indication of manufacturing defect or anomaly that could have impacted on the event as reported.During manufacturing the production operators are instructed to 100% visually and tactilely inspect for any obvious defect, which includes a tactile examination of the entire length of each wire.In addition, during packaging of this product the operators are instructed to 100% visually inspect for any obvious defect prior to shipment.The history records indicate this product was final inspection tested at lake region medical and was determined to be acceptable.The procedure was identified as insertion of vascular port.As noted in the device instructions for use (dfu) indications for use, "the zipwire hydrophilic guidewire is intended to facilitate the placement of endourological instruments during diagnostic or interventional procedures.The zipwire hydrophilic guidewire is not intended for coronary artery, vascular or neurological use." the device instructions for use warnings section indicates, "do not manipulate, advance and/or withdraw the zipwire hydrophilic guidewire through a metal cannula or needle.Manipulation, advancement and/or withdrawal through a metal device may result in destruction and/or separation of the outer polymer jacket requiring retrieval.If a needle is used for initial placement, a plastic entry needle is recommended when using the zipwire hydrophilic guidewire." at this time, it is not possible to assign a definitive root cause for the event as reported.Based on the information provided to date, clinical and/or procedural factors appear to have impacted on the event as reported.The patient information was not provided at the time of this report.If there is any further relevant information received, a follow up medwatch report will be submitted.
 
Event or Problem Description
After completion of procedure the patient chest xray was abnormal.When the zipwire was retrieved, inspected, and compared to a new unused zipwire it was noted that a very thin part of the coating was missing.Patient was brought back to surgery to remove foreign body from the guidewire that was seen on post-op xray.

Brand Name
ZIPWIRE HYDROPHILIC GUIDEWIRE
Common Device Name
UROLOGICAL CATHETER AND ACCESSORIES
Manufacturer (Section D)
LAKE REGION MEDICAL
340 lake hazeltine drive
chaska MN 55318
MDR Report Key10734993
Report Number2126666-2020-00079
Device Sequence Number19703803
Product Code EYA
UDI-Device Identifier08714729761730
UDI-Public08714729761730
Combination Product (Y/N)N
Initial Reporter StateLA
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source distributor
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 10/26/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date02/28/2022
Device Model NumberM006630209B1
Device Catalogue Number630-209B
Device Lot Number11127852
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/09/2020
Initial Report FDA Received Date10/26/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;